MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 6-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y489G
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device jjk598 batch number, and no non-conformances were identified.Summary: it was received for analysis an empty opened foil, a paper lid and a winding former with a stuck detached needle and a suture in several pieces of product code y489, lot jjk598.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected and remnant of suture was observed inside barrel hole.The winding former was visually examined, and the suture could not be dispensed since has begun with the process of degradation and this condition caused that the suture was detached of the needle.The time of exposure of sutures to the environment could not be determined.Also, the foil was examined and showed multiples wrinkles and holes in cavity on bottom foil packet due to excessive manipulation.Per the condition of the samples, the assignable cause of performance detached needle, is suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that the patient underwent a dental and oral surgery on (b)(6) 2019 and the suture was used.During the evaluation, the packaging foil showed holes in cavity on the bottom.There were no patient consequences reported.

Brand Name
MCRYL UD 18IN 6-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9335838
Report Number2210968-2019-90036
Device Sequence Number19314639
Product Code GAN
UDI-Device Identifier10705031059276
UDI-Public10705031059276
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberY489G
Device Lot NumberJJK598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/18/2019
Patient Sequence Number1